Jump to content
ACN Latitudes Forums

natural calm (magnesium) & clonidine


mom2ck
 Share

Recommended Posts

My son has recently been falling asleep and being very tired in the afternoon. This is very unusual for him. I am trying to figure out what exactly is causing it. I recently started him on natural calm (got it instead of kids calm because it was unflavored and whole family can take). We also changed his clonidine dosage to 1 mg a day (.5 morning and .5 night). Plus he was sick with a deep cough and fever for one day and taking robitussin for 5 days.

 

I at first attributed it to his sickness which started a week ago Thurs. because the other 2 factors had not been changed. Then we started the natural calm and doubled his dosage on Sat. (I think). Sun. he slept most the afternoon. He again fell asleep after school on Mon. and slept the rest of the night. Tues. he made it to his normal bedtime. Then, Wed. he fell asleep about 6 p.m. and slept all night. His teacher said he also fell asleep in class on Wed. She said she let him sleep because she could tell he didn't feel well. So, now, just trying to tell if the sleepiness is caused by the supplement or the meds.

 

I can say his anger and frustration is much better. He also praised me about my cooking and ate food he has refused so many times before. His dad and I were floored! He still has a verbal tic, na sound, but no body tics. His neuro raised his meds after me telling her the meds aren't working and he actually seemed worse than when we put him on them. Like another poster, she wants me to continue to raise them over the next month. However, I am not going to comply as I was very reluctant to even go to the 1 mg. Now, I'm thinking I should have told her no and just tried the natural calm as I don't know what is working. But, I now have $90 of meds to use. Wondering if I should lower meds again and see if he does as well. Confusing!

 

One good thing, he likes the taste of the natural calm with just a little bit of added sugar it tastes like a weak warm lemonade. I also crush the pill and put it in so he has just 1 drink.

Link to comment
Share on other sites

Hi

Natural Calm's magnesium formula seems to promote sleep so it is very possible that, combined with whatever effect the clonidine has, could be causing the sleepiness

 

robitussin and any antihistamines also cause drowsiness

 

I am not a fan of clonidine as it had weird side effects on my husband so I tend to see it in a negative light

Link to comment
Share on other sites

I'm not really sure, but both clonidine and natural calm can cause you to feel sleepy. My son is on clonidine, but he talkes 1mg at night. I stopped the kids calm b/c i didn't want him to feel way too tired. But, now that he's been on the clonidine and doing well with it, I'm adding back the kids calm. you should call your nuero if you are worried. When I asked mine about using the two he said that it "shouldn't be a problem"

Link to comment
Share on other sites

Hello,

 

My daughter was on clonidine for a short time. She started to experience bad nightmares which unfortunately I was told was a side effect from her neuro. Her blood pressure also was reading so low it scared me to death.

Anyhow of course that is not why I am writing.....(we are currently taking topamax with great success)

I just wanted to tell you that my daughter HAD to have the clonidine ONLY at bedtime. We tried to split the dose for am/pm but she could not stay awake. So after we gave her the full dose again only at bedtime...she was fine.

That stuff can really knock you out! Especially the little bodies.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...